Alabama, 2025

Flash Flooding and Hail in Alabama, May 18, 2025

May 18, 2025 · NWS BMX · 33 events in 9 counties and zones

A cluster of severe thunderstorms developed over south central Arkansas late on May 17 and moved east-southeastward into Central Alabama, arriving shortly after 5 AM CDT. A small MCS feature intensified quickly as it crossed the Mississippi state line into Pickens County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

A cluster of severe thunderstorms developed over south central Arkansas late on May 17 and moved east-southeastward into Central Alabama, arriving shortly after 5 AM CDT. A small MCS feature intensified quickly as it crossed the Mississippi state line into Pickens County. The system moved through Tuscaloosa County, just north of the city of Tuscaloosa, where up to 90 to 100 mph winds resulted in widespread wind damage and power outages. Simultaneously, several severe thunderstorms began forming around and just southeast of the Birmingham metro area, with half dollar-size hail and wind damage across parts of Jefferson, Shelby, and Talladega counties. More wind damage was associated with the main MCS as it moved through Talladega, Clay, Tallapoosa, and Randolph counties before 7:45 AM CDT. Heavy rainfall over the southern Birmingham metro resulted in some flooding issues as well. Additionally, a storm that afternoon in Chilton County produced nickel-size hail in the Lomax area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 18, 1:56 AM CST, 2 hours 38 minutes earlier. Its key messages:

  • Updated at 251 AM CDT SUN MAY 18 2025
  • There is a (Level 1 to 3 out of 5) risk of severe storms on Tuesday evening for portions of Central Alabama. The best chances will be generally along and northwest of the Interstate 85 corridor.
Area forecast discussion, May 18, 1:56 AM CST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
256 AM CDT Sun May 18 2025

...New KEY MESSAGES, SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 251 AM CDT SUN MAY 18 2025

- There is a (Level 1 to 3 out of 5) risk of severe storms on
  Tuesday evening for portions of Central Alabama. The best
  chances will be generally along and northwest of the Interstate
  85 corridor.

&&

.SHORT TERM...
(Today through Monday)
Issued at 251 AM CDT SUN MAY 18 2025

Middle May weather continues, with nightly MCS showers and storms.
Current IR indicates some rapid cooling tops as the MCS moves into
northern MS. Right now just a few showers and storms, but consensus
and guidance is that this will increase over the next few hours.
This correlates with the actual trends on going this hour. Went
ahead and increased PoPs toward daybreak and the first part of the
day. Questions for today will be two fold. Will the activity this
morning be strong/severe? And if the MCS does move through, will we
recover for any severe this afternoon? As mentioned, given the
expansive cooling cloud tops would expected some increase in overall
coverage over the next few hours. That would put an increase in rain
chances into the likely and categorical stages this morning. We did
get worked over nicely 24 hours ago, but there is still plenty of
instability to support at least a few stronger storms this morning
with the activity. Will not mention any severe this morning, but
will definitely monitor the radar trends. So if the activity moves
through this morning as expected now, will severe weather be
possible this afternoon. Well I can say that while it can not be
ruled out, the probabilities appear too low after 1 pm to mention
severe weather. Again this is a very conditional threat across
the area. If the MCS does not develop or spread across the area
with widespread coverage then yes a few afternoon storms could
develop, especially in the south.

Tonight we could see a shower or storm early in the south, but then
activity focuses west and north of the ares. We will likely see
another MCS develop overnight. Model trends right now keep the
majority of the rain north of the area, so I have limited rain
chances in the forecast.

The showers and storms should be limited to the north on Tuesday
closer to the MCS north of the area. Best chances of rain Monday
will be in the northeast.

16

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 251 AM CDT SUN MAY 18 2025

A cold front will approach Central Alabama on Tuesday evening, with
a threat of severe thunderstorms across the region. With dew points
in the low 70s, supercell formation is likely during the afternoon
across parts of Mississippi and Tennessee. This is likely to grow
upscale into a more linear storm mode as it passes through Central
Alabama, posing a damaging wind threat. Hail and an isolated tornado
will be possible as well, with a bigger threat of hail initially
with more cellular activity. Current timing is still broad but is
potentially late evening to overnight Tuesday night for much of the
area.

Behind the cold front, the rest of the week will be dry, with
surface high pressure in place. Temperatures will be cooler, with
most areas in the 70s to near 80 Thursday and Friday. Rain chances
will return across the north by the weekend.

12

&&

.AVIATION...
(06Z TAFS)
Issued at 1255 AM CDT SUN MAY 18 2025

Made some adjustments to the TAFs for this cycle. Going to
concentrate more on the showers and storms developing this morning
and less this afternoon. Conditions should be very similar to last
night but a few hours later and most likely not as strong. Added
in tempo TSRA at the northern sites but not at MGM. Added only
SHRA there. Looks like the afternoon will not be as widespread so
removed the Prob30 from all sites but MGM for now. So morning
flights will need to be monitored for thunderstorms before and
after sunrise.

NOTE: There is a communication issue at ANB, so will include AMD
NOT SKED here until we see any resolve.

16

&&

.FIRE WEATHER...

Another batch showers and thunderstorms will move through this
morning, with isolated to scattered this afternoon. Minimum RH
values on this afternoon and Monday will be in mid to upper 40
percent range across portions of the southeast and far southern
counties. Dry conditions return Wednesday after a strong system
moves through on Tuesday, with showers and thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     83  66  88  67 /  70  20  30  10
Anniston    83  66  88  69 /  80  20  20   0
Birmingham  84  69  88  70 /  80  20  10   0
Tuscaloosa  87  70  89  72 /  60  20   0   0
Calera      86  69  89  70 /  70  20   0   0
Auburn      84  69  88  69 /  60  10   0   0
Montgomery  88  68  91  69 /  30  10   0   0
Troy        89  68  91  69 /  20  10   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...16
LONG TERM....12
AVIATION...16
Hazardous weather outlook, May 18, 2:42 AM CST, 1 hour 52 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Birmingham AL
342 AM CDT Sun May 18 2025

ALZ011>015-017>050-191145-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
342 AM CDT Sun May 18 2025

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

A few marginally severe (level 1 out of 5) risk that storms may move
across central portions of Central Alabama through 9 AM. Large hail
and damaging winds will be the main threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a marginal to enhanced (level 1 to 3 out of 5) risk of
severe thunderstorms on Tuesday for areas of Central Alabama
northwest of the Interstate 85 corridor, with the highest risk
across the northwestern counties. The main threats will be damaging
winds and hail.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
on early this morning and on Tuesday.

In the hours before

Special weather statement, May 18, 4:00 AM CST, 34 minutes before
Special Weather Statement
National Weather Service Birmingham AL
500 AM CDT Sun May 18 2025

ALZ012-022-031-181045-
Greene AL-Pickens AL-Lamar AL-
500 AM CDT Sun May 18 2025

...STRONG THUNDERSTORMS WILL IMPACT PICKENS...NORTH CENTRAL GREENE
AND LAMAR COUNTIES THROUGH 545 AM CDT...

At 500 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bedford to near Bent Oak. Movement was
east at 50 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Aliceville, Cody, Ethelsville, Carrollton, Dillburg, Shaw, George
Downer Airport, Kennedy, Kirk, Star, Benevola, Johnston Lake,
Hightogy, Memphis, Bevill Lock And Dam, Crossville, Garden, Blooming
Grove, North Pickens Airport, and Lamar County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3390 8823 3391 8795 3353 8795 3352 8784
      3304 8783 3310 8833
TIME...MOT...LOC 1000Z 274DEG 41KT 3382 8831 3340 8858

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

12/Robinson
Special weather statement, May 18, 4:03 AM CST, 31 minutes before
Special Weather Statement
National Weather Service Birmingham AL
503 AM CDT Sun May 18 2025

ALZ014-015-181045-
Walker AL-Winston AL-
503 AM CDT Sun May 18 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WALKER AND SOUTHERN
WINSTON COUNTIES THROUGH 545 AM CDT...

At 502 AM CDT, Doppler radar was tracking a strong thunderstorm over
Nauvoo, or near Carbon Hill, moving east at 40 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Curry, Camp McDowell, Mill Branch, Maple Branch, Hullett Branch,
Clear Creek, Smith Dam, Nesmith, Ashbank, Smith Lake, Little Dismal
Creek, Yellow Creek, Coon Creek, Poplar Springs, Helicon, Rockhouse
Creek, Lupton, Battle Branch, Hidden Cove Campground, and Black Pond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3399 8711 3399 8715 3397 8714 3396 8711
      3394 8710 3393 8709 3390 8759 3394 8764
      3401 8763 3420 8711
TIME...MOT...LOC 1002Z 260DEG 33KT 3397 8753

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

12/Robinson
Special weather statement, May 18, 4:19 AM CST, 15 minutes before
Special Weather Statement
National Weather Service Birmingham AL
519 AM CDT Sun May 18 2025

ALZ013-015-023-181115-
Fayette AL-Walker AL-Tuscaloosa AL-
519 AM CDT Sun May 18 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL WALKER...NORTHWESTERN
TUSCALOOSA AND FAYETTE COUNTIES THROUGH 615 AM CDT...

At 519 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bluff to near Millport. Movement was east
at 60 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Stone Wall, Whitson, Bankston, Moores Bridge, Richard Arthur Field,
Windham Springs, Samantha, West Corona, Fayette County Public Lake,
Fayette, Wiley, Holly Grove, Gorgas, Oakman, Corona, Townley, Bluff,
Ashcraft Corner, Goodsprings, and Boley Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3388 8795 3382 8709 3339 8742 3344 8784
      3352 8784 3353 8795
TIME...MOT...LOC 1019Z 273DEG 50KT 3386 8791 3354 8817

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

12/Robinson
Special weather statement, May 18, 4:29 AM CST, 5 minutes before
Special Weather Statement
National Weather Service Birmingham AL
529 AM CDT Sun May 18 2025

ALZ023>025-181100-
Jefferson AL-Shelby AL-Tuscaloosa AL-
529 AM CDT Sun May 18 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL TUSCALOOSA...WEST
CENTRAL SHELBY AND SOUTHWESTERN JEFFERSON COUNTIES THROUGH 600 AM
CDT...

At 529 AM CDT, Doppler radar was tracking a strong thunderstorm over
Abernant, or 15 miles east of Holt, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Joe Tucker Park, Birmingham Fairgounds, Promenade Tannehill,
Dolomite, Abernant, Lipscomb, East Brookwood, Shannon, Bent Brook
Golf Club, Midfield, Pleasant Grove, Ensley, Bluff Park, Hoover,
Helena, Legion Field, Oak Mountain Amphitheater, North Johns,
McCalla, and Splash Adventure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3325 8728 3335 8740 3355 8683 3327 8677
TIME...MOT...LOC 1029Z 264DEG 40KT 3331 8724

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

12/Robinson

The radar

The Columbus AFB radar (KGWX), 70 km away, was scanning. The volume nearest the first event began at 10:32 UTC.

Open the radar archive at this moment

Event by event

26 thunderstorm wind, 5 hail, 2 flash flood. Local standard time, as filed.

Thunderstorm Wind, Pickens

When
May 18, 4:34 AM CST to 4:36 AM CST
Where
Pickens County, 3.04 mi SE of Reform No Pickens Ar
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
33.352, -87.960

Multiple trees were downed along U.S. Highway 82 near mile marker 23 west of Gordo.

Thunderstorm Wind, Tuscaloosa

When
May 18, 4:42 AM CST to 4:44 AM CST
Where
Tuscaloosa County, 2.23 mi NW of Moores Bridge
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.470, -87.811

Trees and power lines were downed in the area of Parker Rd, with one tree on a home.

Thunderstorm Wind, Tuscaloosa

When
May 18, 4:50 AM CST to 5:12 AM CST
Where
Tuscaloosa County, 4.3 mi SSE of Samantha
Measured
87 kt (100 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
33.360, -87.600

NWS Meteorologists surveyed extensive damage in Tuscaloosa County north of the city of Northport|and found damage consistent with high-end straight line winds. The communities of Clearwater |Estates, Four Winds, Vista Granda, east to Searles and Bull City were particularly hard hit.|The bulk of the damage likely occurred roughly between 550 AM CDT and 612 AM CDT.

The damage was very widespread from north to south starting west of U.S. Highway 43 extending|over to near Alabama Highway 59 in Bull City. The survey crew estimated a nearly solid 4-mile|swath north to south of extensive high end tree damage with embedded minor to moderate structural|damage. Extensive power line and infrastructure impacts were also observed. More sporadic damage|was observed up to 2 miles on either side of the primary swath of damage. The survey crew noted|a slightly more concentrated area of damage in the Tierce Patton Road area just south of where|a tornado tracked on 3/15 of this year. A large swath of trees was mowed down in this area and|some more notable structural damage was observed. The survey crew noted that all of the damage|was pointing generally in an east to east-northeast direction with limited debris lofting |or westward (upstream) facing debris. The extensive tree blowdown appeared to have been aided|by rain soaked and saturated soils, as a majority of the trees were uprooted.

Based on the widespread nature of the damage and the overall characteristics of the debris|observed, survey crews made the determination that straight-line winds likely caused the damage.|Maximum wind speeds based on the damage observed were estimated between 90 and 100 mph which matches|radar velocity estimates from KBMX radar.

Hail, Shelby

When
May 18, 4:59 AM CST to 5:02 AM CST
Where
Shelby County, 0.31 mi N of Elvira
Measured
1 in hail
Reported by
NWS Employee
Coordinates
33.325, -86.881

Quarter-size hail along Southview Dr.

Hail, Jefferson

When
May 18, 5:01 AM CST to 5:06 AM CST
Where
Jefferson County, 1.86 mi ESE of Parkwood
Measured
1.25 in hail
Reported by
Public
Coordinates
33.340, -86.850

Reports of up to half dollar-size hail in Hoover.

Thunderstorm Wind, Tuscaloosa

When
May 18, 5:04 AM CST to 5:09 AM CST
Where
Tuscaloosa County, 0.58 mi E of River View
Measured
56 kt (64 mph) estimated gust
Reported by
NWS Employee
Coordinates
33.220, -87.540

A tree was downed at the National Water Center on the UA campus, while another tree fell on a home in Holt.

Thunderstorm Wind, Jefferson

When
May 18, 5:08 AM CST to 5:10 AM CST
Where
Jefferson County, 2.37 mi SSW of Homewood
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.450, -86.790

Several trees were downed in the Vestavia Hills area, with one falling on a house.

Hail, Shelby

When
May 18, 5:09 AM CST to 5:10 AM CST
Where
Shelby County, 1.8 mi SW of New Hope
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
33.350, -86.770

Off duty NWS employee reported up to half dollar-size hail.

Thunderstorm Wind, Tuscaloosa

When
May 18, 5:10 AM CST to 5:11 AM CST
Where
Tuscaloosa County, 1.5 mi NNW of Shook
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.350, -87.290

A tree fell on a home and vehicle near Burchfield Rd.

Thunderstorm Wind, Tuscaloosa

When
May 18, 5:12 AM CST to 5:14 AM CST
Where
Tuscaloosa County, 4.13 mi NNE of Kellerman
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.387, -87.300

Antioch Fire Department reported numerous trees were downed along Lock 17 Rd. Relayed by a trained spotter.

Thunderstorm Wind, Tuscaloosa

When
May 18, 5:14 AM CST to 5:17 AM CST
Where
Tuscaloosa County, 6.09 mi NNE of Shook
Measured
65 kt (75 mph) estimated gust
Reported by
Broadcast Media
Coordinates
33.416, -87.258

Multiple trees and power lines were downed around the Bull City community.

Thunderstorm Wind, Jefferson

When
May 18, 5:14 AM CST to 5:15 AM CST
Where
Jefferson County, 0.97 mi ESE of Mountain Brook
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.494, -86.735

Power lines were downed near the intersection of Old Leeds Rd and Cherokee Rd.

Thunderstorm Wind, Tuscaloosa

When
May 18, 5:19 AM CST to 5:21 AM CST
Where
Tuscaloosa County, 1.45 mi NNW of Greeley
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.270, -87.159

Trees and power lines were downed across Hepzibah Church Rd.

Thunderstorm Wind, Jefferson

When
May 18, 5:25 AM CST to 5:26 AM CST
Where
Jefferson County, 0.94 mi WSW of Mc Calla
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.325, -87.035

A tree fell on a house along Dogwood Circle.

Thunderstorm Wind, Jefferson

When
May 18, 5:25 AM CST to 5:31 AM CST
Where
Jefferson County, 0.9 mi SW of Collins
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.410, -86.990

Several trees were downed in the Bessemer and Hueytown areas, including near Greenridge Rd and a tree on a mobile home at West Crest Estates.

Hail, Talladega

When
May 18, 5:34 AM CST to 5:37 AM CST
Where
Talladega County, 0.83 mi NNE of Childersburg
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
33.280, -86.362

Photos of up to half dollar-size hail from social media.

Thunderstorm Wind, Shelby

When
May 18, 5:37 AM CST to 5:42 AM CST
Where
Shelby County, 1.73 mi W of Alabaster Shelby Arp
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.180, -86.810

A tree fell blocking Grande View Parkway and power lines were downed near Benjamin Dr and Smokey Rd.

Thunderstorm Wind, Jefferson

When
May 18, 5:38 AM CST to 5:39 AM CST
Where
Jefferson County, 1.8 mi NW of Vestavia Hills
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.420, -86.800

A tree fell on a home in Vestavia Hills, damaging the front porch.

Thunderstorm Wind, Shelby

When
May 18, 5:42 AM CST to 5:44 AM CST
Where
Shelby County, 1.9 mi SSW of Simmsville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.306, -86.686

Trees were down across Highway 36 near Willow Branch Ln and Highway 11 near Sports Highland Pkwy.

Thunderstorm Wind, Jefferson

When
May 18, 5:43 AM CST to 5:44 AM CST
Where
Jefferson County, 1.45 mi WNW of Cahaba Hgts
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.457, -86.754

Trees and power lines were downed blocking Pump House Road near Caldwell Mill Road.

Thunderstorm Wind, Shelby

When
May 18, 5:45 AM CST to 5:47 AM CST
Where
Shelby County, 5.43 mi NE of Quito
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.430, -86.677

Trees were downed along Brook Highland Pkwy at Brook Highland Dr and along Kinross Dr at Brook Highland Trace.

Thunderstorm Wind, Shelby

When
May 18, 5:52 AM CST to 5:55 AM CST
Where
Shelby County, 0.48 mi SW of Vandiver
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.465, -86.526

Several trees were downed across Bear Creek Rd near County Road 491 and Crystal Lake Dr.

Thunderstorm Wind, Shelby

When
May 18, 5:54 AM CST to 6:00 AM CST
Where
Shelby County, 1.33 mi SSE of Wilsonville
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.214, -86.467

Power lines were downed along Indian Shoals Rd and along Highway 28 at Four H Rd.

Thunderstorm Wind, Talladega

When
May 18, 5:59 AM CST to 6:01 AM CST
Where
Talladega County, 1.26 mi E of Rahatchie
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.217, -86.308

Trees and power lines were downed along Old Sylacauga Highway.

Thunderstorm Wind, Talladega

When
May 18, 6:05 AM CST to 6:09 AM CST
Where
Talladega County, 0.11 mi N of Sylacauga
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.172, -86.250

Several trees were downed around Sylacauga, including 4th St, Cherokee St, and Oldfield Rd. Trees and power lines fell on a vehicle in town as well.

Thunderstorm Wind, Talladega

When
May 18, 6:05 AM CST to 6:08 AM CST
Where
Talladega County, 0.12 mi WSW of Sycamore
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.250, -86.202

Trees were downed along Main St in Sycamore.

Flash Flood, Jefferson

When
May 18, 6:10 AM CST to 8:10 AM CST
Where
Jefferson County, 2.06 mi SE of Magella to 1.47 mi E of Homewood
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.449, -86.804

Westwood Hills Dr and Dolly Ridge Rd were flooded.

Flash Flood, Shelby

When
May 18, 6:10 AM CST to 7:30 AM CST
Where
Shelby County, 0.62 mi NNW of Quito to 0.51 mi NE of Quito
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
33.389, -86.753

Water covered Valleydale Rd near Providence Park.

Thunderstorm Wind, Clay

When
May 18, 6:28 AM CST to 6:39 AM CST
Where
Clay County, 3.32 mi NNW of Bluff Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.215, -85.852

Trees fell on County Road 5 between Owens Rd and Clay Rd and on County Road 79.

Thunderstorm Wind, Tallapoosa

When
May 18, 6:28 AM CST to 6:40 AM CST
Where
Tallapoosa County, 1.8 mi E of Zana
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.016, -85.669

A tree and power lines were downed, blocking Germany's Ferry Rd near County Road 79. Another tree fell blocking Hamlet Mill Rd. Another tree and power lines were downed, blocking Highway 63 near Sandford Rd.

Thunderstorm Wind, Randolph

When
May 18, 6:43 AM CST to 7:02 AM CST
Where
Randolph County, 1.04 mi WNW of Wedowee
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.306, -85.486

Several trees were downed around Randolph County, including County Road 329, County Road 51, County Road 87, Louina Rd, and Highway 431. One tree fell on power lines, causing a small fire.

Thunderstorm Wind, Randolph

When
May 18, 6:45 AM CST to 6:46 AM CST
Where
Randolph County, 2.98 mi NNW of Corinth
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.257, -85.556

Six to eight trees were downed near the intersection of County Road 1 and Lane Branch Rd.

Hail, Chilton

When
May 18, 2:36 PM CST to 2:42 PM CST
Where
Chilton County, 0.77 mi SSE of Lomax
Measured
0.88 in hail
Reported by
Public
Coordinates
32.869, -86.666

Social media video of nickel-size hail in the Lomax area of Clanton.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1253826, 1253828, 1253830, 1253841, 1253840, 1253834, 1253842, 1253843, 1253824, 1253837, 1253838, 1253844, 1253839, 1253845, 1253846, 1253856, 1253849, 1253847, 1253850, 1253852, 1253854, 1253855, 1253857, 1253858, 1253859, 1253860, 1254030, 1254031, 1254016, 1254018, 1254026, 1254021, 1245846.